Header

UZH-Logo

Maintenance Infos

Meyer-Vietoris type formula for determinants of elliptic differential operators


Burghelea, D; Friedlander, L; Kappeler, T (1992). Meyer-Vietoris type formula for determinants of elliptic differential operators. Journal of Functional Analysis, 107(1):34-65.

Abstract

For a closed codimension one submanifold Γ of a compact manifold M, let MΓ be the manifold with boundary obtained by cutting M along Γ. Let A be an elliptic differential operator on M and B and C be two complementary boundary conditions on Γ. If (A, B) is an elliptic boundary valued problem on MΓ, then one defines an elliptic pseudodifferential operator R of Neumann type on Γ and prove the following factorization formula for the ζ-regularized determinants: DetA/Det(A, B) = KDetR, with K a local quantity depending only on the jets of the symbols of A, B and C along Γ. The particular case when M has dimension 2, A is the Laplace-Beltrami operator, and B resp. C is the Dirichlet resp. Neumann boundary condition is considered.

Abstract

For a closed codimension one submanifold Γ of a compact manifold M, let MΓ be the manifold with boundary obtained by cutting M along Γ. Let A be an elliptic differential operator on M and B and C be two complementary boundary conditions on Γ. If (A, B) is an elliptic boundary valued problem on MΓ, then one defines an elliptic pseudodifferential operator R of Neumann type on Γ and prove the following factorization formula for the ζ-regularized determinants: DetA/Det(A, B) = KDetR, with K a local quantity depending only on the jets of the symbols of A, B and C along Γ. The particular case when M has dimension 2, A is the Laplace-Beltrami operator, and B resp. C is the Dirichlet resp. Neumann boundary condition is considered.

Statistics

Citations

67 citations in Web of Science®
67 citations in Scopus®
Google Scholar™

Altmetrics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:1992
Deposited On:29 Nov 2010 16:29
Last Modified:06 Dec 2017 21:09
Publisher:Elsevier
ISSN:0022-1236
Publisher DOI:https://doi.org/10.1016/0022-1236(92)90099-5
Related URLs:http://www.ams.org/mathscinet-getitem?mr=1165865

Download

Full text not available from this repository.
View at publisher